Missouri, 2003Flash Flood in Missouri, June 10, 2003
June 10, 2003 · NWS LSX · 1 event in 1 county or zone
1 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before the first event at Jun 10, 1:00 PM CST, 5 hours 30 minutes earlier.
Area forecast discussion, Jun 10, 1:00 PM CST, 5 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
200 PM CDT TUE JUN 10 2003
ETA AND AVN MODLS INDICATED SHOWERS AND THUNDERSTORMS WILL CONTINUE
TO DEVELOP MAINLY IN THE CENTRAL AND THE SOUTH PORTION OF CWA...
CO FLOOD GUD INDICATED 1-2 OF RAIN FOR TNGT. SGF HAS ISSUED A FLOOD
WATCH FOR PORTION OF MISSOURI CLOUSE TO OUR AREA...SO WILL ISSUE A
FLOOD WATCH FOR THE FAM AREA TNGT.
OTHERWISE A WET FCST ON TAP FOR OUR CWA. TONIGHT MOST OF THE RAIN
WILL STAY CNTRL AND SOUTH. CONTINUE WITH GOOD CHC FOR WED AND WED
NIGHT. THURSDAY AND THURSDAY NIGHT JUST A CHC WILL DO FOR US...A
WEAK UPPPER TROF ALONG WITH SFC FRNT WILL PRODUCE RAIN MAIN IN THE
SOUTH PORTION OF MO. THE CHC WILL CONTINUE FRI THRU SUN.
TEMPS FCST WILL BE CLOUSE TO NORMAL FOR THIS TIME OF THE YEAR...
MEX LOOK OK.
.STL...A FLOOD WATCH FOR THE SOUTHERN ONE THIRD OF OUT CWA TNGT.
CITIES IN THIS WATCH ARE...FARMINTON...PATOSI...STE
GENEVIEVE...CUBA...ELLINGTON....LATTY...STEELVILLE.
Hazardous weather outlook, Jun 10, 4:40 AM CST, 13 hours 50 minutes before
ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-111200-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
540 AM CDT TUE JUN 10 2003
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND EASTERN MISSOURI
AND WEST CENTRAL AND SOUTHWEST ILLINOIS.
.DAY ONE...TODAY AND TONIGHT
THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS OVER THE ENTIRE
REGION TODAY AND TONIGHT. A LINE OF THUNDERSTORMS AHEAD OF A COLD
FRONT WAS MOVING SOUTHEASTWARD THROUGH THE AREA THIS MORNING. A
FEW STORMS MAY BECOME SEVERE PRODUCING LARGE HAIL AND DAMAGING
WINDS. THESE STORMS SHOULD WEAKEN BY LATE MORNING...BUT
THUNDERSTORMS ARE EXPECTED TO REDEVELOP LATE THIS AFTERNOON INTO THE
EVENING...ESPECIALLY ALONG AND SOUTH OF INTERSTATE 70. A FEW OF
THESE STORMS MAY BECOME SEVERE.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS WEDNESDAY AND
WEDNESDAY NIGHT ALONG AND SOUTH OF A LINE EXTENDING FROM ST THOMAS
MISSOURI EAST TO NASHVILLE ILLINOIS. THE SLIGHT RISK AREA INCLUDES
THE CITIES OF CUBA...ELLINGTON...FARMINGTON AND SPARTA.
THUNDERSTORMS WILL FORM ALONG A STATIONARY FRONT WEDNESDAY AND
WEDNESDAY NIGHT. A FEW STORMS MAY PRODUCE LARGE HAIL AND DAMAGING
WINDS.
THERE IS A CHANCE OF THUNDERSTORMS OVER MOST OF THE REGION THURSDAY
THROUGH SATURDAY NIGHT. IT IS TOO EARLY TO DETERMINE IF THESE
STORMS WILL BE SEVERE.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED TODAY AND TONIGHT.
&&
MORE INFORMATION MAY BE OBTAINED AT...
HTTP://WWW.CRH.NOAA.GOV/LSX (ALL LOWER CASE)
GKS
In the hours before
Local storm report, Jun 10, 4:58 PM CST, 1 hour 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
558 PM CDT TUE JUN 10 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0550 PM JENNINGS MO WIND DAMAGE
06/10/03 ST LOUIS TREES DOWNED. REPORTED BY
ST LOUIS COUNTY SHERIFFS
DEPARTMENT.
0550 PM IMPERIAL MO WIND DAMAGE
06/10/03 JEFFERSON NUMEROUS TREES AND POWER
LINES DOWNED. REPORTED BY
JEFFERSON COUNTY SHERIFFS
DEPARTMENT.Local storm report, Jun 10, 5:10 PM CST, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
610 PM CDT TUE JUN 10 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0600 PM BARNHART MO WIND DAMAGE
06/10/03 JEFFERSON TREES DOWNED. REPORTED BY
JEFFERSON COUNTY SHERIFFS
DEPARTMENT.Local storm report, Jun 10, 5:51 PM CST, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
651 PM CDT TUE JUN 10 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0605 PM FENTON MO WIND DAMAGE
06/10/03 ST LOUIS INTERSTATE SIGNS BLOWN
DOWN...WINDOWS BLOWN OUT
AND PART OF ROOF TORN OFF
STRATFORD INN. REPORTED
BY ST LOUIS COUNTY
EMERGENCY MANAGEMENT
AGENCY.
0610 PM RICHMOND HEIGHTS MO WIND DAMAGE
06/10/03 ST LOUIS TREES DOWNED. PUBLIC
REPORT.
0614 PM 5E BELLEVILLE IL TORNADO
06/10/03 ST. CLAIR REPORTED BY PERSONNEL AT
SCOTT AFB.
0615 PM 1N FENTON MO WIND DAMAGE
06/10/03 ST LOUIS TREES DOWNED. REPORTED BY
MISSOURI HIGHWAY PATROL.
0620 PM DUPO IL WIND DAMAGE
06/10/03 ST. CLAIR ROOFS BLOWN OFF HOMES.
REPORTED BY ST. CLAIR
COUNTY EMERGENCY
MANAGEMENT AGENCY.
0635 PM BONNE TERRE MO WIND DAMAGE
06/10/03 ST FRANCOIS TREES DOWNED. PUBLIC
REPORT.
0635 PM WILDWOOD MO WIND DAMAGE
06/10/03 ST LOUIS TREES DOWNED. PUBLIC
REPORT.
0635 PM FREEBURG IL WIND DAMAGE
06/10/03 ST. CLAIR TREES DOWNED ON TRAILER
HOME. REPORTED BY AMATEUR
RADIO OPERATOR.
0640 PM ELLISVILLE MO WIND DAMAGE
06/10/03 ST LOUIS TREES DOWNED. REPORTED BY
SEVERE WEATHER SPOTTERS.Local storm report, Jun 10, 6:06 PM CST, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
706 PM CDT TUE JUN 10 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0655 PM 2N NASHVILLE IL WIND DAMAGE
06/10/03 WASHINGTON TREES DOWNED. FOUR HOUSE
TRAILERS ALSO BLOWN OVER.
REPORTED BY WASHINGTON
COUNTY SHERIFFS
DEPARTMENT.Local storm report, Jun 10, 6:22 PM CST, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
722 PM CDT TUE JUN 10 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0700 PM 1NE CENTRALIA IL TORNADO
06/10/03 MARION REPORTED BY MARION COUNTY
SHERIFFS DEPARTMENT.Local storm report, Jun 10, 6:28 PM CST, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
728 PM CDT TUE JUN 10 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0700 PM 2NE ST. CHARLES MO FLOODING
06/10/03 ST CHARLES FLOODING REPORTED ON
MISSOURI BOTTOM ROAD.
PUBLIC REPORT.
0700 PM BRIDGETON MO FLOODING
06/10/03 ST LOUIS FLOODING REPORTED ON
LINDBERGH AVE NEAR
LAMBERT AIRPORT. REPORTED
BY ST LOUIS COUNTY
EMERGENCY MANAGEMENT
AGENCY.Flash Flood, St. Louis (C)
- When
- June 10, 6:30 PM CST to 9:30 PM CST
- Where
- St. Louis (C) County, St Louis
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 38.627, -90.198 (the zone’s center; the record gives no point)
Heavy rain caused flooding on several streets in St. Louis. Flooding was reported on Riverview Boulevard, Hall Street, and Skinker Avenue.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado in Illinois, June 10, 20032 injured · F2 · 1 event
- Hail and Damaging Wind in Texas, June 10, 2003$1.3 million · 1.75 in hail · 7 events
- High Wind in Iowa, June 10, 2003$1.0 million · 51 kt wind · 4 events
- Damaging Wind in Louisiana, June 10, 2003$120,000 · 55 kt wind · 1 event
- Flash Flooding and Hail in Oklahoma, June 10, 2003$1,000 · 1.75 in hail · 45 events
- Damaging Wind in Florida, June 10, 2003$60,000 · 60 kt wind · 1 event
- Damaging Wind in Arkansas, June 10, 20031 injured · $29,000 · 65 kt wind · 1 event
- Damaging Wind in Texas, June 10, 2003$40,000 · 55 kt wind · 1 event
- Tornado in Illinois, June 10, 2003F1 · 1 event
- Hail in Montana, June 10, 2003$30,000 · 0.88 in hail · 1 event
- Damaging Wind in Alabama, June 10, 2003$27,000 · 60 kt wind · 1 event
- Hail and Damaging Winds in Tennessee, June 10, 2003$10,000 · 1 in hail · 21 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5363067.